It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Loraine on December 16, 1999 at 16:15:45:

In Reply to: Re: Arthritis Symptoms? posted by Kristie on December 11, 1999 at 15:04:58:

: : : I have arthritis bad in both my hips (am only 46 yrs old) due to the fact that I have shallow hip sockets and my hips have worn out. I am looking at hip replacement--one is 100% gone, the other not so bad yet. I got a cortisone shot (under x-ray) in the bad hip joint 6 weeks ago, and it is still helping incredibly.
: : : I want to know if anyone else has some of the symptoms I have, which I attributed to the hip problems. But I just went to my ortho surgeon and he said they are not caused by my hip.
: : : What I have is a tingly, numb-like, sometimes almost burning feeling that I though was arthritis. It is accompanied by frequent muscle crampling. Before my cortisone shot, I had this in my hips and legs and sometimes my back. Now, it is pretty well gone from the legs and hips, but since the shot I had a backache for awhile and the tingly feeling in my lower back. Now the tingliness has moved up my back and ususally, towards the end of the day, it feels like it is coming over the top of my head and over my face and cheeks. Muscles in my back can cramp up easily if I just reach around or try to twist/stretch my back (like if I reach back in the car to get something, my back cramps up) .
: : : My doctor said I could have a problem in my back. I want to think this is all due to the hip problem, because otherwise I am a very healthy person. I do still take NSAIDS (Naproxen), but I don't think that is the cause.
: : : I have also lost alot of weight (about 20 lb in the last year), and I was not heavy. I am now slim (whereas I was strong and not fat--I think I've mostly lost muscle due to inactivity and loss of desire to eat because for so long I experimetned with different NSAIDs that caused me constant stomach/intestine distress) and, my doctor said, my height to weight ratio is about perfect.
: : : If anyone has any ideas what this strange feeling is or has had similar symptoms, please let me know.
: : : Thanks, Kristie
: : Hi Kristie, I have had arthritis for about 16-17 years and have already had foot surgery. Sometime down the road I'll have to have both hands redone. As it sits right now, I can still work ok. I can only offer possibilities. Have you had your back x-rayed yet from your tail bone all the way up to your neck? I wonder if you could have a pinched nerve? Maybe since your hip socket is so bad and there is little or no cushion there, one of your legs may actually appear shorter than the other since it is riding higher up into your socket thus you may even be leaning a little as you stand or walk. Leaning a little can cause your back muscles to stretch or bend in a different way than is normal. So your spine is affected and the longer you are on your feet and moving around could be causing your muscles to become more tense and tighten up eventually affecting your whole back and even your neck region. Don't quote me on any of this, but it can be logical at least to a certain degree. It seems to explain as to why your back cramps up when you sharply turn around to get something from the back seat of your car. Probably since your muscles are somewhat out of whack to begin with.
: : I hope nothing is wrong with your spine and I would have a professional check out your situation, not just your hip socket. Let me know what happens Kristie. Take care and DON'T over do it. Kevin B.

: Thanks, Kevin. I will make an appointment to see my regular doc and see where/what this potential new problem is. I feel pretty sure it must be that I've done something to my back because I have walked with a very pronounced limp for the last year. After I got the cortisone injection, I still had a bad lower back ache, which was also aggravated by menstrual cramps so I did not really know what to attribute it to. This makes me want to even more just get the hip replacements so that the rest of my body can get back to normal, but I know I have at least a few more years of dealing with this before I can be healed. It scares me that my body is compensating for the hip problem by creating more problems.
: Can you tell me, is this weird tingly, burning sensation a typical arthritis symptom? I forgot to take my Naproxen last night, and it is much worse this morning than it normally is--especially in the lower and mid back. So, I think the NSAIDs help control it.
: Is your arthritis OA or RA? What age are you? I'm sorry you have had to make this ordeal part of your life for so long. I feel like a novice, with just over a year now of real pain and discomfort. But I have adjusted enough that I no longer feel depressed and angry about it and can function fairly well--at least with the cortisone I can. There were some things (like sex) that were getting nearly impossible and no longer are. However, I sure would love to be able to run and play and do sports again. My body feels like soft mush--like all my muscles have dissolved, although I am still relatively strong and healthy.
: Anyway, now I'm rambling. Thanks again for your concern.
: Kristie

Hi kristie,
My heart goes out to you, at this time. You are so young to be having the symptoms you are having.
I have the tingling and pain similar to yours, and I am 73 years of age:of course I,ve been having it for some time, I had two disks removed
in 1994; the doctors call it spinal stenosis;yours may be different.At this time, I am taking celebrex, because I have stomach problems that other medications ar not tolerated.
Before it came I was having a lot of problems with arthritis medications.
I pray you can find relief from some source
God bless you
Loraine

Follow Ups

All times are GMT -7. The time now is 10:27 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!